Reticulocytopenic, Coombs' positive anemia induced by procainamide

Ronald B Schifman, H. Garewal, D. Shillington

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

A case of Coombs' positive anemia in a man who had procainamide-induced lupus erythematosus syndrome is reported. The patient had a hemoglobin of 4.3 gm/dl and reticulocytopenia (3.1% corrected). Serum lactate dehydrogenase and haptoglobin levels were normal, and total bilirubin was only slightly elevated. Two other reported cases of procainamide-induced hemolytic anemia have demonstrated similar findings. Apparently, procainamide occasionally may induce a reversible, reticulocytopenic, Coombs' positive anemia that is not associated with laboratory evidence of acute hemolysis.

Original languageEnglish (US)
Pages (from-to)66-68
Number of pages3
JournalAmerican Journal of Clinical Pathology
Volume80
Issue number1
Publication statusPublished - 1983

    Fingerprint

ASJC Scopus subject areas

  • Pathology and Forensic Medicine

Cite this